Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 1, 2015, 3:16 PM EDT for 6 counties in Michigan. It took effect at Aug 2, 2015, 5:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2015, 3:16 PM EDT (19:16 UTC)
- In effect from
- Aug 2, 2015, 5:00 AM EDT
- Expired
- Aug 3, 2015, 6:50 AM EDT
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WHUS43 KGRR 011916 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 PM EDT SAT AUG 1 2015 MIZ037-043-050-056-064-071-020330- /O.NEW.KGRR.BH.S.0015.150802T0900Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 316 PM EDT SAT AUG 1 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT FROM NORTH TO SOUTH ALONG THE LAKESHORE. WINDS UP TO 25 TO LOCALLY 30 MPH WILL PRODUCE WAVES OF 3 TO 6 FEET WITH LOCALLY HIGHER WAVES LIKELY...ESPECIALLY FURTHER NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ NJJ WEATHER.GOV/GRR
6 follow-up statements
009 WHUS43 KGRR 020734 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT SUN AUG 2 2015 MIZ037-043-050-056-064-071-021545- /O.CON.KGRR.BH.S.0015.150802T0900Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 334 AM EDT SUN AUG 2 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE LATE TONIGHT FROM NORTH TO SOUTH ALONG THE LAKESHORE. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE WILL PRODUCE WAVES OF 3 TO 6 FEET WITH LOCALLY HIGHER WAVES LIKELY...ESPECIALLY FURTHER NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
867 WHUS43 KGRR 021424 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 AM EDT SUN AUG 2 2015 MIZ037-043-050-056-064-071-022230- /O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1024 AM EDT SUN AUG 2 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6 FEET WITH LOCALLY HIGHER WAVES LIKELY. A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. THIS WILL HAVE THE POTENTIAL TO BRING VERY STRONG WINDS AND EXTREMELY DANGEROUS CONDITIONS FOR A PERIOD THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ NJJ WEATHER.GOV/GRR
625 WHUS43 KGRR 021907 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 PM EDT SUN AUG 2 2015 MIZ037-043-050-056-064-071-030315- /O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 307 PM EDT SUN AUG 2 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 25 TO 30 MPH WITH HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6 FEET WITH LOCALLY HIGHER WAVES LIKELY. A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. THIS WILL HAVE THE POTENTIAL TO BRING VERY STRONG WINDS AND EXTREMELY DANGEROUS CONDITIONS FOR A PERIOD THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ NJJ WEATHER.GOV/GRR
278 WHUS43 KGRR 030400 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1200 AM EDT MON AUG 3 2015 MIZ037-043-050-056-064-071-031200- /O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1200 AM EDT MON AUG 3 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 25 TO 30 MPH WITH HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6 FEET WITH LOCALLY HIGHER WAVES LIKELY. A SQUALL LINE MOVED THROUGH THE AREA THIS EVENING. THIS HAS THE POTENTIAL TO BRING VERY STRONG WINDS AND EXTREMELY DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
075 WHUS43 KGRR 030658 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 258 AM EDT MON AUG 3 2015 MIZ037-043-050-056-064-071-031200- /O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 258 AM EDT MON AUG 3 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS EARLY THIS MORNING INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS 10 TO 15 MPH ALONG WITH WAVES OF 3 TO 5 FEET...DIMINISHING TO 2 TO 4 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
513 WHUS43 KGRR 031050 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 650 AM EDT MON AUG 3 2015 MIZ037-043-050-056-064-071-031200- /O.CAN.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 650 AM EDT MON AUG 3 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 2:56 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 1, 2:56 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD HYDROLOGY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT SAT AUG 1 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE/HYDROLOGY
.SYNOPSIS...
ISSUED AT 255 PM EDT SAT AUG 1 2015
QUIET WEATHER WILL CONTINUE THROUGH THIS EVENING BEFORE THINGS
BECOME A BIT MORE UNSETTLED ACROSS THE AREA LATER TONIGHT. A ROUND
OF STORMS WILL BECOME POSSIBLE TOWARD DAYBREAK ON SUNDAY. A FEW
STORMS WILL REMAIN POSSIBLE DURING THE DAY ON SUNDAY...BEFORE A
POTENTIALLY STRONG TO SEVERE LINE OF STORMS MOVES THROUGH SUNDAY
EVENING.
STORMS WILL COME TO AN END LATE SUNDAY NIGHT...WITH A SHOWER
REMAINING POSSIBLE ON MONDAY. MUCH COOLER AIR WILL MOVE IN BEGINNING
ON MONDAY AND LAST THROUGH MUCH OF THE UPCOMING WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 255 PM EDT SAT AUG 1 2015
OUR MAIN FOCUS OF THE FCST IS ON THE SEVERE WX POTENTIAL FOR LATE
SUN INTO THE OVERNIGHT HOURS ON SUN. THE POTENTIAL CONTINUES TO
INCREASE FOR ALL OF THE CWFA.
VERY QUIET WEATHER...ALBEIT A BIT BREEZY THIS AFTERNOON THROUGH THIS
EVENING. A COUPLE OF SHOWERS PRETTY MUCH MISSED THE AREA TO THE
NE...JUST CLIPPING FAR NE CLARE COUNTY THIS AFTERNOON. THE SHORT
WAVE RESPONSIBLE FOR THOSE SHOWERS IS NOW MOVING EAST OF THE
AREA...SO DRY WEATHER IS EXPECTED THE REST OF TODAY WITH SOME
SUBSIDENCE BUILDING IN.
THE POTENTIAL FOR SHOWERS AND STORMS WILL INCREASE DURING THE LATER
PORTION OF TONIGHT...ESPECIALLY ACROSS THE NW. THESE SHOWERS AND
STORMS WILL DEVELOP AT THE NOSE OF A 30-35 KNOT LLJ MOVING IN LATER
TONIGHT AHEAD OF A SHORT WAVE CURRENTLY COMING INTO THE DAKOTAS. WE
ARE EXPECTING THAT THESE STORMS WILL REMAIN MOSTLY SUB-SEVERE AS
THEY WILL BE ELEVATED IN NATURE...AND INSTABILITY PROFILES ARE NOT
REAL STRONG. THESE WILL TRAVEL ACROSS MAINLY THE NRN AND CENTRAL
PORTIONS OF THE CWFA THEN SUN MORNING.
WE WILL SEE A CHC OF A FEW STORMS SUN AFTERNOON...HOWEVER THIS WILL
BE A RELATIVE LULL IN THE ACTIVITY. THE SHORT WAVE COMING IN EARLY
IN THE MORNING WILL BE EXITING AND WE SHOULD SEE SOME WEAK RIDGING
BEHIND THIS. THE LLJ WILL REMAIN ACROSS THE AREA HELPING TO
SUPPLY CONTINUED INSTABILITY...SO STORMS WILL REMAIN POSSIBLE.
THE TIME FRAME WE ARE MOST CONCERNED ABOUT IS AFTER 6 PM SUN UNTIL
ABOUT 2 AM MON MORNING. WE WILL SEE SOME SEMBLANCE OF A SHORT WAVE
APPROACH THE AREA AROUND 00Z MON FROM THE NW. THIS WILL HELP PUSH A
FAIRLY ROBUST SFC COLD FRONT INTO THE AREA. AHEAD OF THIS
FRONT...MODELS ARE IN GOOD AGREEMENT IN ADVECTING 2000+ J/KG OF MU
CAPE INTO THE AREA TOWARD AND AFTER 00Z MON WITH A STRENGTHENING LLJ
OVERHEAD HELPING THIS CAUSE.
MODELS ALL PRETTY MUCH AGREE IN DEVELOPING A SQUALL LINE TO OUR
NW...AND PUSHING IT THROUGH THE CWFA BY ABOUT 06-07Z. THIS LINE WILL
HAVE SOME GOOD 0-3KM SHEAR AVAILABLE TO HELP SUSTAIN THE LINE WITH
THE INSTABILITY. FCST SOUNDINGS INDICATE THAT 40-50 KNOTS OF WIND
AROUND 2-5K FT WILL BE AVAILABLE TO TAP...TO HELP WITH THE BIGGEST
THREAT OF DAMAGING WINDS. LOW LEVEL WIND FIELDS ALSO INDICATE SOME
DECENT VEERING WITH HEIGHT DUE TO THE LLJ. THIS COULD HELP TO
PRODUCE ISOLATED TORNADOES ALONG THE MAIN SQUALL LINE. THE STABLE
LAYER IS WEAK...AND WITH THE INSTABILITY PRESENT AND FORCING...THE
SEVERE THREAT IS LEGITIMATE. LOCALLY HEAVY RAIN WILL ALSO BE LIKELY
WITH PWATS AROUND 1.50 TO 1.75 INCHES.
STORMS WILL MOVE OUT AFTER 06Z...LEAVING ONLY A CHC AS THE ACTUAL
FRONT FINISHES MOVING THROUGH. WE WILL SEE UPPER TROUGHING BUILD IN
FOR MON AND MON NIGHT. THIS WILL KEEP A LOW CHC OF A LIGHT RAIN
SHOWER IN. THE BETTER CHC WILL BE FURTHER NORTH...ABOVE THE JET CORE
WHICH WILL BE ACROSS CENTRAL LOWER. COOLER AIR WILL THEN BE IN PLACE.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 255 PM EDT SAT AUG 1 2015
PRETTY QUIET LONG TERM FORECAST REMAINS ON TRACK WITH COOLER
TEMPERATURES AND LITTLE CHANCE FOR WIDESPREAD PRECIPITATION. A FEW
POP UP SHOWERS THROUGH MID WEEK IN NORTHWEST FLOW ALOFT ARE NOT OUT
OF THE REALM OF POSSIBILITY...BUT NO ORGANIZED THREAT APPEARS LIKELY
THROUGH AT LEAST THURSDAY. MODELS HAVE BEEN SLOWING DOWN SYSTEM FOR
LATE IN THE WEEK...WITH PRECIPITATION CHANCES NOW LOOKING LIKE
FRIDAY INSTEAD OF THURSDAY AFTERNOON/NIGHT...BUT AGAIN NOTHING
SIGNIFICANT AT THIS TIME.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1251 PM EDT SAT AUG 1 2015
GUSTY WINDS AT THE START AND THE END OF THE FORECAST PERIOD.
OTHERWISE...SCATTERED THUNDERSTORMS TO DEVELOP AFTER 10Z THAT MAY
IMPACT KMKG FOR A BRIEF TIME THOUGH AT THIS TIME AM ONLY CONFIDENT
ENOUGH TO INCLUDE A VICINITY MENTION. EXPECT GUSTY WINDS OVER
35KTS AND POTENTIALLY IFR VISIBILITIES AND CEILINGS IN AND NEAR
ANY THUNDERSTORMS.
REMAINDER OF THE AREA SHOULD SEE SCATTERED THUNDERSTORMS AT TIMES
ON SUNDAY BUT AT THIS TIME IT APPEARS THAT THE GREATEST CHANCE
LIES AFTER 18Z SUNDAY AND WILL NOT INCLUDE MENTION AT THIS TIME.
&&
.MARINE...
ISSUED AT 255 PM EDT SAT AUG 1 2015
WE WILL BE ISSUING A SMALL CRAFT ADVISORY AND BEACH HAZARDS
STATEMENT FOR THE ENTIRE NEARSHORE EFFECTIVE LATE TONIGHT THROUGH
SUN NIGHT. LOW LEVEL WIND CORE WILL MOVE INTO THE AREA LATE TONIGHT
AND SUN MORNING. WHILE A LOT OF THIS WILL REMAIN 1-2K FT ABOVE THE
GROUND...WE EXPECT ENOUGH WIND WILL MAKE IT TO THE SFC TO CAUSE
HAZARDOUS CONDITIONS.
STORMS WILL BE POSSIBLE LATER TONIGHT UP NORTH. A FEW STORMS WILL BE
POSSIBLE DURING THE DAY ON SUNDAY. THE MAIN TIME OF CONCERN FOR
STORMS WILL BE SUNDAY EVENING AS A FAIRLY ROBUST LINE OF STORMS WITH
DAMAGING WINDS IS LOOKING MORE LIKELY.
WINDS WILL DIMINISH A BIT VERY LATE SUN NIGHT. WE EXPECT WINDS WILL
PICK UP MONDAY AS COLDER AIR MOVES IN. THE ADVISORY MAY NEED TO BE
EXTENDED IN TIME...DEPENDING ON THE TREND OF THE COLD FRONT PASSAGE.
NOT OUT OF THE QUESTION FOR MON NIGHT ARE THE POTENTIAL FOR SOME
WATERSPOUTS. STILL SOME TIME TO EVALUATE THAT CHANCE.
&&
.HYDROLOGY...
ISSUED AT 255 PM EDT SAT AUG 1 2015
LOCALLY HEAVY RAINFALL ON SUNDAY WILL BE THE MAIN HYDRO CONCERN OVER
THE NEXT WEEK. GIVEN THE RECENT DRY WEATHER... BASIN AVERAGE QPF OF
A HALF TO AROUND AN INCH SHOULD BE EASILY HANDLED BY THE LARGER
RIVER SYSTEMS. POTENTIAL EXISTS FOR MINOR HEAVY RAIN IMPACTS
INCLUDING ROAD PONDING AND RISES OF SMALLER CREEKS AND RIVERS...
PRIMARILY IF THUNDERSTORMS TEND TO PERSIST OVER A GIVEN AREA.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH MONDAY MORNING
FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 8 AM EDT MONDAY FOR
LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MACZKO
AVIATION...MACZKO
HYDROLOGY...CAS
MARINE...NJJHazardous weather outlook, Aug 1, 4:41 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 441 AM EDT SAT AUG 1 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-020845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 441 AM EDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY CENTRAL AND WEST CENTRAL LOWER MICHIGAN VERY LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. WHILE A FEW ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE SUNDAY MORNING AND AFTERNOON...THE STRONGEST STORMS WILL LIKELY HOLD OFF UNTIL LATE SUNDAY EVENING AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR SUNDAY. LMZ844>849-020845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 441 AM EDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT MAINLY NORTH OF HOLLAND. THE MAIN THREAT TO MARINERS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. WAVES WILL ALSO BE BUILDING TO 2 TO 4 FEET SO IT WILL NOT BE THE BEST DAY TO BE OUT ON THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR SUNDAY. HOVING
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:16 PM EDT | Small Craft Advisory | GRR | 40 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.